Aa
A
A
A
Close
Gastroenterology Community
31.7k Members
Avatar universal

GI problems - blood in stool, coffee ground like vomit, stomach pain

First of, let me start by saying that I went to the doctor today for all my issues, however, I am not 100% confident in what was prognoses.  

I am a male, 30 years old, have a good diet, and exercise.  I am a moderate drinker and smoke socially.

I have been on 20 mgs of Celexa for 8 months and Well Butrin for 4 months 300 mgs.  My issues started about a month ago (maybe a little more).

1. Unexplained random brushing (a little more than 10 in total – which have stopped) lasted a few weeks
2. A week after that I felt terrible stomach pain – I thought it was ulcer (ish) so I started taking prilosec and the pain went away in 3 days.
3. Right after that I started noticing bright red blood in my stools – it coats the stool.  Not every time but recently more frequently
4. A week ago, I drank way too much on an empty stomach and threw up ‘coffee ground’ like vomit

My doc has chalked this all up to the fact that I was taking aspirin quite heavily for a week because of tooth pain.  Additionally, she thinks the bright red blood could be from hemorrhoids.  I have since researched the side effects and these are all possible side effects.

I have since found out that I really shouldn’t take aspirin and ibuprofen (which I use) not only that week.

Is it really possible that all of this be from my medication interacting with my alcohol and AD’s?  I hope so.  When and what signs should trigger my pursuing this further to see a GI doctor?  Should I continue taking my meds?

Thanks for listening.
3 Responses
994610 tn?1249526934
i think you should ask you dc for blood work and get a abdominal ultra sound...some of your symptoms sound like pancreatis...i am seeing the dc for some simalr symptoms to yours....and my doc said i might have an ulcer or soethings up with my pancreas...so i have been googling like a mad woman and your symptoms sound like pancreatits to me..but i dunno just and idea you should check it out!
coffe ground vomit is not good....
Avatar universal

I suggest that you ask for an endoscopy to uncover reasons for the "coffee-beans" content of your stomach liquids - this suggests bleeding within the stomach.

At the same time why not undergo a colonoscopy to check out the rectal bleeding - unless of course your doctor can be absolutely certain that the cause is minor such as haemorrohids or anal fissure.  Don't be satisfied with a statement such as "...well it looks as if it might be ---anal fissure/haemorrhoids...."  

regards
Morecambe
Avatar universal
thank you both for your insight.  i have carefully thought about each of your comments and would appreciate more from anyone else.   i really hope to get to the bottom of this.  i wish you the best with your health
1 Comments
Hi
For me also happend same..kindly suggest which doctor need to consult.Now for u how it is.plz help me.
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn which OTC medications can help relieve your digestive troubles.
Is a gluten-free diet right for you?
Discover common causes of and remedies for heartburn.
This common yet mysterious bowel condition plagues millions of Americans
Don't get burned again. Banish nighttime heartburn with these quick tips
Get answers to your top questions about this pervasive digestive problem